Alert archive / Massachusetts / Small Craft Advisories in 2009
Small Craft Advisory 106, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Oct 28, 2009, 4:03 AM EDT. It took effect at Oct 28, 2009, 11:43 AM EDT. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2009, 4:03 AM EDT (08:03 UTC)
- In effect from
- Oct 28, 2009, 11:43 AM EDT
- Expired
- Oct 30, 2009, 5:00 PM EDT
- In force
- 53 hr
- Issued by
- NWS Boston/Norton, MA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 28, 3:29 AM EDT, 34 minutes earlier.
Area forecast discussion, Oct 28, 3:29 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
329 AM EDT WED OCT 28 2009
.SYNOPSIS...
A GALE CENTER WILL MOVE SOUTH OF NEW ENGLAND TODAY BRINGING US RAIN.
HIGH PRESSURE SHOULD BUILD INTO OUR REGION FOR THURSDAY AND FRIDAY
DELIVERING DRY AND COOL WEATHER. A COLD FRONT MAY BRING A BAND OF
RAIN SHOWERS SOMETIME SATURDAY AND OR SATURDAY NIGHT...WITH A ANOTHER
LOW PRESSURE SYSTEM POSSIBLY AFFECTING THE REGION SUNDAY. FAIR AND
COOLER WEATHER IS EXPECTED EARLY TO MID NEXT WEEK.
&&
.NEAR TERM /UNTIL 9 AM THIS MORNING/...
AT 9 PM THE COASTAL FRONT /SE WIND ON ITS S SIDE AND NE WIND ON ITS N
SIDE/ HAS SLID SE OF OUR FCST AREA TO JUST N OF 44008. 1013MB SFC WAVE
LAGS...190 MI SW OF ACK BUT PRES FALLS HAVE OUTRUN THIS WAVE AND SO
IT STRETCHES E-W...WAITING FOR THE REAL DEAL SFC WAVE IN S CENTRAL KY
TO REFIRE THE SFC LOW ALONG THE MID ATLC COAST.
WE SAW THE BOGUS 69 KT GUST AT KOWD THIS PAST EVENING.
MEANWHILE THE LEADING EDGE OF RAIN MOVING NE FM PA AT 0130Z WILL
EVENTUALLY OVERSPREAD VIRTUALLY ALL OF SNE OVERNIGHT. POPS MAY BE
BOOSTED 10 PCT IN THE 10 PM UPDATE PENDING NEW 00Z/28 NAM.
&&
.SHORT TERM /9 AM THIS MORNING THROUGH 6 AM THURSDAY/...
WEDNESDAY AND WED EVE...OTHER THAN THE DEPRESSED TRACK OF THE 12Z OP
ECMWF...MULTI OP MODELS IMPLY A DECENT GALE NOREASTER WITH A PRD OF
HEAVY RAIN MA PIKE SWD IN RESPONSE TO LIFTING AND EVENTUALLY WEAKENING
SW FROM THE LOWER MISS VALLEY PASSING ACROSS SNE WED AFTN. OVERALL
TRACK OF THE SFC LOW IS ONLY ABOUT 125 MI S OF ACK LATE WED AFTN. 18Z
NAM IS TOO FAR N AS IS THE RGEM...THEY ARE JUST TOO LOCKED IN TOO
FAR N. AGAINST THE FURTHER SOUTH 12Z ECMWF TRACK...IS THE ALREADY IN
WAITING SFC WAVE...PROBABLY READY TO REFORM E OF THE VA CAPES. THINK
THIS WILL ESSENTIALLY REMAIN IN PLACE WAITING FOR THE STRONGER SW
AND THEN TRACK ESSENTIALLY ABOUT 100-150 S OF ACK LATE WED AFTN.
RFALL 0F .1 TO .5 N OF THE MASS PIKE TITRATING UP TO AROUND 1 INCH
SE MASS AND PARTS OF RI. SREF AND GEFS PROBS FOR 1 INCH ARE IN THE 50
TO 80 PCT RANGE. THAT SHOULD MAKE FOR QUITE A NASTY WED AFTERNOON
ALONG COASTAL SE NEW ENGLAND.
RAIN MAY QUIT SOONER THAN CURRENTLY FCST WED NIGHT BUT WE RODE THE
09Z SREF POPS.
HAZARDS INCLUDE POCKETS OF URBAN P0OR DRAINAGE FLOODING POTENTIAL S
OF THE MA PIKE DUE TO LEAF CLOGGED STORM DRAINS.
WIND ADVY POTENTIAL LOOKS SIGNIFICANT FOR CAPE COD AND ESPECIALLY
NANTUCKET LATE WED AS COOL AIR ADVECTION DEVELOPS WITH THE ENVELOPE
OF GALE FORCE NE WINDS SWEEPING SWWD FROM THE ATLC ACROSS SE NEW
ENGLAND.
TEMPS ARE 50/50 BLEND 12Z/27 GFS MOS AND 2M TEMPS DAYTIME AND 50 50
BLEND OF NCEP MOS AT NIGHT.
SUSTAINED WINDS ARE A 70/30 BLEND OF THE GFS/NAM MOS.
PARTIAL CLEARING LATE WED NIGHT WITH DIM WIND.
SURGE OF 1 FT EXPECTED BUT LOW ASTRO TIDES PRECLUDE A CF PROBLEM.
ASTRO TIDE AND SURGE WERE ADJUSTED WITH STORM TIDE SUM.
THIS EVENING THE SURGE AT BOS WAS +.6 ACK +.5 AND PVD 0.
UNDER PREDICTED AT BOS/ACK BY ABOUT ONE HALF FT.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY THROUGH FRIDAY...HIGH PRESSURE WILL BUILD INTO SOUTHERN NEW
ENGLAND ALLOWING FOR FAIR WEATHER AND NEAR-NORMAL DAYTIME TEMPS AND
CHILLY READINGS THURS NIGHT.
WAA ENSUES IN THE WAKE OF DEPARTING HIGH PRESSURE FRIDAY AND FRIDAY
NIGHT. FRIDAY NIGHT MINS MAY BE WARMER THAN FORECAST...ESPECIALLY IN
THE URBAN AREAS. DRY WEATHER IS EXPECTED FRIDAY...BUT SOME SHOWERS
ARE POSSIBLE FRIDAY NIGHT IN THE NW IN ASSOCIATION WITH WAA IN
ADVANCE OF COLD FRONT. LOW CHANCE POPS.
MODELS HAVE NOT SHOWS VERY GOOD RUN TO RUN CONSISTENCY FOR THE STRONG
SHORT WAVE EJECTING OUT OF THE ROCKIES AND PLAINS THIS WEEKEND. IT
ORIGINALLY LOOKED LIKE THE TROF WOULD COME OUT IN ONE PIECE AND ALLOW
FOR A WEAKENING COLD FRONT TO CROSS SNE LATE SAT OR SAT NIGHT.
NOW...00Z OP RUNS OF THE GFS AND ECMWF INDICATE THAT THE SHORT WAVE
TROF WILL BREAK INTO TWO PIECES...ONE MOVING UP THROUGH THE NORTHERN
GREAT LAKES FRIDAY...AND THE OTHER EJECTING UP THROUGH THE OHIO
VALLEY THEN EVENTUALLY THE NORTHEAST BY LATE SUNDAY. THE GFS WAS THE
FIRST TO HINT AT THIS. THERE REMAINS HIGH UNCERTAINTY WITH REGARD TO
THE EVENTUAL OUTCOME...BUT WE ARE STARTING TO HEDGE TOWARD THE LATTER
SCENARIO NOW.
THEREFORE...WE ARE LOOKING TOWARD AND EVEN WEAKER COLD FROPA ON
SATURDAY OR SATURDAY NIGHT IF THE FRONT EVEN MAKES IT COMPLETELY
THROUGH SNE AT ALL. WE ONLY HAVE CHANCE POPS ON HALLOWEEN...BUT EVEN
THAT MAY BE OVERDONE A BIT. BEST CHANCE WILL BE OVER THE NW ZONES. WE
HAVE HIGHS WELL INTO THE 60S...BUT WE COULD EASILY SEE 70S IF CLOUDS
ARE NOT WIDESPREAD AND PRECIP STAYS AWAY.
THE HIGHEST POPS DURING THE WEEKEND PROBABLY DESERVE TO BE ON SUNDAY
WITH THE SECONDARY SOUTHERN SHORT WAVE MENTIONED ABOVE. HOWEVER...THE
FORECAST WILL HAVE TO BE REVISED WITH TIME SINCE UNCERTAINTY IS
HIGHER THAN NORMAL AT THIS TIME.
AFTER SUNDAY...IT LOOKS AS THOUGH COOLER AND DRIER WEATHER
WILL RETURN FOR EARLY NEXT WEEK AS TROUGH RETURNS TO THE EAST.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
OVERNIGHT...GENERALLY IFR CIGS AND MVFR VSBY ATTM WITH EXCEPTIONS AT
KORH IN LIFR FOG AND PARTS OF S NH-NRN MASS STILL MVFR CIGS.
IFR CONDS SPREADING NORTHWARD DURING THE NIGHT ALL AREAS AS
R/DRIZZLE BECOMES WDSPRD TWD DAWN.
WEDNESDAY...IFR CONDS WIDESPREAD EXCEPT POSSIBLY S NH WHERE IT MAY BE
MVFR CONDS IN PERIODS OF RAIN. NE GUSTS 35 KT LIKELY LATE WED AFTN
ACK TO BID...AND 30 KT BOS TO HYA.
WED NIGHT...LEFTOVER MVFR OR IFR CONDS IN EVENING DRIZZLE BECOMING VFR
OVERNIGHT. NNE GUSTS AROUND 35-40 KT POSSIBLE AT ACK/HYA/MVY/BID WED
EVENING DIMINISHING LATE.
OUTLOOK /THURSDAY THROUGH SUNDAY/...
THURSDAY...LINGERING MVFR CONDITIONS EARLY IN THE MORNING BUT MAINLY
VFR IS EXPECTED AS HIGH PRESSURE MOVES IN.
THURSDAY NIGHT AND FRIDAY...VFR.
SATURDAY AND SUNDAY...LOW CONFIDENCE FORECAST. MAINLY VFR EXPECTED
SATURDAY WITH BEST CHANCES FOR LOWER CONDITIONS OCCURRING SUNDAY.
&&
.MARINE...
TONIGHT...SCA CONTS S COAST DESPITE THE LULL IN THE S COASTAL NR SHORE
WATERS. NEW BUOY 44097 REACHED 5.9 FT LATE THIS AFTN AND STILL 5 FT NOW.
NE FLOW SHOULD GRADUALLY INCREASE TOWARD MORNING. OTRW SCA ISSUED
REMAINING E MASS CW OVERNIGHT INTO WED MORNING. MWW IS POSTED.
WEDNESDAY... NORTHEAST WINDS OF 20-30 KT WITH GUSTS 35 TO 45 KTS
DEVELOPING THE AFTN PARTS OF THE SE NEW ENGLAND COAST. GALE WATCH AS
ISSUED. WHERE WE DONT CONVERT TO A WARNING IN THE LATE NIGHT PACKAGES...WE
WILL GO SCA.
WEDNESDAY NIGHT...NE GALE FORCE GUSTS TO 45 KTS POSSIBLE ON SOUTH
COASTAL AND OFFSHORE WATERS AS LOW PRESSURE DEPARTS BUT GRADIENT
REMAINS TIGHT. DIM WIND LATE.
SEAS FCST WAS A 50 50 BLEND OF THE 12Z WW4 GUIDANCE AND THE 4AM KBOX
FCST. SWANNAM WH WERE TOO CONSERVATIVE THU MORNING WHEN WE SEE 11 TO
13 FOOTERS LIKELY 44018 AND 44013.
OUTLOOK /THURSDAY THROUGH SUNDAY/...
THURSDAY/THURS NIGHT...SCA WIND GUSTS WILL ABATE IN THE MORNING. SEAS
WILL REMAIN ABOVE 5 FEET ON THE OUTER WATERS THROUGH THURS NIGHT.
FRIDAY...MAINLY SUB-SCA CONDITIONS EXPECTED WITH HIPRES OVERHEAD.
SATURDAY AND SATURDAY NIGHT...SCA WINDS AND SEAS PROBABLY DEVELOP
ACROSS OUR WATERS SATURDAY WELL IN ADVANCE OF A COLD FRONT. LOW PROB
OF MARGINAL GALE GUSTS.
SUNDAY...SCA CONDITIONS POSSIBLE IN ASSOCIATION WITH LOW PRESSURE
MOVING UP THROUGH UPSTATE NY. LOW CONFIDENCE FORECAST.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
FOR ANZ231>235-237-254>256.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 2 AM EDT
THURSDAY FOR ANZ236.
GALE WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT THURSDAY FOR ANZ251.
&&
SYNOPSIS...DRAG/EKSTER
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...EKSTER
AVIATION...DRAG/EKSTER
MARINE...DRAG/EKSTERHazardous weather outlook, Oct 27, 4:20 PM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 420 PM EDT TUE OCT 27 2009 CTZ002>004-MAZ002>017-026-NHZ011-012-015-RIZ001>005-282030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 420 PM EDT TUE OCT 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY OF A MARGINAL WIND ADVISORY BEING MET AT FEW LOCATIONS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-250-254>256-282030- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 420 PM EDT TUE OCT 27 2009 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. THERE IS MODERATE TO HIGH PROBABILITY OF GALE FORCE NORTHEAST WINDS WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...ESPECIALLY ON THE SOUTH COASTAL WATERS. GUSTS OF 45 KNOTS ARE WITHIN THE REALM OF POSSIBILITY. THERE ALSO IS THE CHANCE OF BRIEF NEAR SHORE GALE FORCE WIND GUSTS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-251-282030- BOSTON HARBOR-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 420 PM EDT TUE OCT 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS THE CHANCE OF BRIEF NEAR SHORE GALE FORCE WIND GUSTS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ018>024-RIZ006>008-282030- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 420 PM EDT TUE OCT 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WIND ADVISORY IS POSSIBLE LATE WEDNESDAY AFTERNOON AND NIGHT FOR PARTS OF COASTAL SOUTHEAST NEW ENGLAND. THERE ALSO IS A LOW PROBABILITY OF A MARGINAL WIND ADVISORY BEING MET AT FEW LOCATIONS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:03 AM EDT | Gale Warning | BOX | 26 hr | |
| Oct 28, 4:11 AM EDT | Wind Advisory | BOX | Barnstable, Dukes, Nantucket | 23 hr |
Nearby
Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.